Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2001, 6:56 PM CDT for Lincoln County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 6, 2001, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:05 PM CDT | Hail 1 | North Platte, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062356 SVRLBF NEC111-070100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 800 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF NORTH PLATTE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHEAST OF NORTH PLATTE AROUND 705 PM CDT 6 MILES SOUTHWEST OF MAXWELL AROUND 730 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASE)MENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4132 10049 4126 10089 4076 10093 4076 10030
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:07 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 6, 1:07 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 107 PM CDT WED JUN 6 2001 WILL NEED TO UPDATED TEMPS AS VTN HAS EXCEEDED FORECAST HIGH. WILL PUT THIS OUT EARLY AS ANTICIPATING POTENTIALLY BUSY AFTERNOON. MODELS APPEAR TO HAVE INITIALIZED WELL. LBF MORNING SOUNDING SHOWED CAPE OF 2200 WITH LIFTED OF -9...BRN 41. LCL IS RATHER HIGH AT 734MB. FRONT IS EVIDENT ON VIS SAT PIX AS IT IS JUST WEST OF CLEARING LINE OVER CWA. DEWPOINTS PROGGED TO BE IN LOW 60S HAVE VERIFIED FOR LBF. TONIGHT...EXPECT FRONT TO LIGHT UP WITH CONVECTION IF IT HASNT ALREADY BY THE TIME OF ZONE ISSUANCE. SEVERE POTENTIAL LOOKS FAIR ALONG FROM FROM LBF-BBW-ONL LINE. MAIN THREAT LIKELY TO BE HAIL WITH WET BULB ZERO AROUND 10KFT. ROTATION LIKELY WITH SHEAR PROFILES WHAT THEY ARE...BUT THIS IS OFFSET BY HIGH LCL...SO THINK TORNADOES NOT LIKELY. THURSDAY...SOME CLOUD DEBRIS AROUND...AND STRATUS EXPECTED ALL BUT NORTH CENTRAL BY MORNING WITH EAST SURFACE WINDS. SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH TO KEEP TEMPS DOWN SOMEWHAT WITH COOL AIR ADVECTION...AND PROVIDE SOME UPSLOPE. ETA CONSISTENT WITH FEATURE OVER THE SOUTHWEST WRINGING OUT A HUNDREDTH OR TWO ALONG WESTERN AND SOUTHWEST ZONES. AVN APPEARS TO AGREE...SO FEEL WESTERN ZONES WARRANT LOW POPS FOR THURSDAY. AVN TRIES TO MOVE QPF EAST INTO CENTER OF HIGH PRESSURE OVER NORTH CENTRAL ZONES...AND DO NOT THINK THIS WILL PAN OUT. THINK THAT ANY SHOWERS OUT WEST WILL FALL APART IF THEY MOVE EAST. .THURSDAY NIGHT...AVN CONSISTENT WITH MCS DEVELOPMENT ALONG HIGH PLAINS...THOUGH IT HAS SHIFTED IT SOMEWHAT SOUTHWEST. UPSLOPE FEATURE PERSISTENT OVER WEST...SO WILL KEEP LOW POPS GOING THERE. LOWS LIKELY TO BE CLOSER TO FWC GUIDANCE WITH ABUNDANT MOISTURE PREVALENT. FRIDAY...AGREE WITH ETA IN CLEARING OUT PRECIP DURING THE MORNING WHEREAS AVN TRIES TO LIFT IT NORTH UNDER UPPER LEVEL RIDGE. SURFACE LOW PROGGED TO FORM BETWEEN TWO HIGH CENTERS OVER NORTHEAST WYOMING. SPC DAY 3 SHOWS POTENTIAL AREA OF CONCERN OVER US. DURING THE MORNING HOURS...ATMOSPHERE BUILDS UP LOTS OF POTENTIAL ENERGY AS SOUTH WINDS ADVECT MOISTURE IN AT LOWER LEVELS. THIS MAY PRODUCE SOME PATCHY EARLY MORNING FOG/STRATUS SIMILAR TO TODAY AGAIN. THETA-E RIDGE SHIFTS INTO CENTRAL CWA BETWEEN 18Z AND 00Z. CAPES ARE ALREADY PROGGED TO REACH THE 3500 MARK NEAR BBW WITH DEWPOINTS IN THE UPPER 60S. ONLY PROBLEM IS THAT IT APPEARS WE MAY BE CAPPED BY WARMER AIR ALOFT. WEAK VORT MAX COMING IN FROM THE NORTHWEST FRIDAY AFTERNOON MAY BE ENOUGH TO OVERCOME CAP. AVN IS WEAKENING CAP ENOUGH TO DEVELOP CONVECTION IN SOUTH DAKOTA...EXTENDING INTO SOME OF OUR NORTHERN ZONES. WILL GO WITH OPTIMISTIC FORECAST OF WARMER TEMPS AND THEREFORE NO PRECIP FOR NOW...EXCEPT IN NORTHERN ZONES WHERE LOW POPS WILL BE INTRODUCED. EXTENDED...SAT-THRU WED...LEE SIDE TROF TO LIFT WARM FRONT NORTHWARD INTO SD...MEANS CHANCES SAT AND SUNDAY FOR AT LEAST NORTH CENTRAL ZONES. AVN BRINGS SURFACE LOW SOUTHWARD...PULLING POPS SOUTH WITH IT. WITH TROF IN VICINITY...94 DEGREES FOR LBF HIGH MAY NOT BE OUT OF THE QUESTION. FRONT BECOMES NEARLY STATIONARY OVER CWA...SO CHANCES NOW EXIST ESPECIALLY IN THE NORTH MONDAY AND TUESDAY. AS FRONT PUSHES THROUGH TUESDAY NIGHT INTO WED...SHOWERS FILL IN BEHIND IT OVER REST OF CWA WED. .LBF...NONE. SLM
In the hours before
Local storm report, Jun 6, 4:30 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
430 PM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....:
0404 PM 11 E SPRINGVIEW NE 1.75 INCH HAIL
06/06/01 KEYA PAHA REPORTED BY PUBLIC
0415 PM 5 E NAPER NE .75 INCH HAIL
06/06/01 BOYD
SLMSpecial weather statement, Jun 6, 6:25 PM CDT, 31 minutes before
NEZ005>010-024>029-035>038-057-059-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT WED JUN 6 2001 ...UPDATE TO SEVERE THUNDERSTORM WATCH NUMBER 377 IN EFFECT UNTIL 8 PM CDT (7 PM MDT)... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS KEYA PAHA COUNTY... CHERRY...ROCK AND BROWN COUNTIES. THE SEVERE THUNDERSTORM WATCH THERE HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 8 8PM CDT (7 PM MDT) ACROSS CUSTER COUNTY...THOMAS...HOLT...WHEELER...BLAINE...GARFIELD... BOYD...LOUP...ANTELOPE AND KNOX...KEITH...LINCOLN...LOGAN...ARTHUR... HOOKER AND MCPHERSON COUNTIES. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 38 min |
| Jun 6, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 50 min |
| Jun 6, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 60 min |
| Jun 6, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.